MAUDE Adverse Event Report: COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-LS
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hawkone was returned connected to a cutter driver.A spider fx was loaded within the distal rotating tip of the catheter and a torqueing device was loosely attached to the capture wire of the spider fx.Visual inspection and inspection of the device under a microscope was performed.The distal tip of the hawkone showed the spider capture wire loaded at the tip.The torque shaft of the hawkone beneath the strain relief was bent at an approximate 90 degree angle.It was observed the proximal portion of the hawkone guidewire lumen was protruding up and was detached from the distal assembly housing.A space on device where the proximal end of the guidewire tubing had been attached was observed.The detached proximal end of the guidewire tubing was located at a bend of the spider capture wire.No tearing of the guidewire lumen was noted but zipper tearing throughout the guidewire tubing was observed.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the hawkone with a spider fx to treat a cto, with moderate plaque, soft tissue calcification, with little tortuosity in the right proximal popliteal artery as per ifu.There were no abnormalities in relation to anatomy.Artery length was 5.5mm, lesion length was 150mm.It was reported the hawkone was removed from the patient over the guidewire, to clean the device with no issues noted.The physician encountered difficulty reinserting the device back into the patient, whilst advancing the device, the device became stuck in the 7fr non medtronic sheath and the wire appeared to be coming out of the wire lumen early.The hawkone and spider fx were removed from the patient as a unit.The turbohawk lx was used to complete the procedure.No patient symptoms, complications or patient injury was reported.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7457882
Report Number9612164-2018-00872
Device Sequence Number1540307
Product Code MCW
UDI-Device Identifier00821684057926
UDI-Public00821684057926
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2019
Device Catalogue NumberH1-LS
Device Lot NumberA382073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Initial Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1